Top answers from doctors based on your search:
Disclaimer

Magnesium overdose

A 30-year-old female asked:
Dr. Derrick Lonsdale
73 years experience Preventive Medicine
Virtually nil: In actual fact you are getting the effects of "overdose"--flushing out the large bowel.
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 38-year-old male asked:
Dr. Stuart Hickerson
32 years experience Family Medicine
Possible: You can absorb magnesium from the bath and oral Magnesium at 800mg is a maximum amount to take. I think your assessment is correct. Hold off on the ma ... Read More
Dr. Elizabeth Finley-Belgrad
34 years experience Child Psychiatry
Maybe: According to the Office of Dietary Supplements, symptoms of magnesium overdose may include: diarrhea. nausea and vomiting. lethargy. muscle weakness. ... Read More
A 39-year-old member asked:
Dr. James Cain
36 years experience Nephrology and Dialysis
Not usually: Magnesium overdose can cause lots of metabolic problems, (low blood pressure, respiratory depression) but once resolved is not associated with long te ... Read More
2
2 thanks
A 33-year-old member asked:
Dr. Tarek Naguib
40 years experience Nephrology and Dialysis
Define overdose: If you mean high mag levels after mag sulfate I.V. Was given, then you need to know that mag level can be elevated after I.V. Dose, temporarily, until ... Read More
1
1 thank
A 32-year-old member asked:
Dr. Danny Proffitt
43 years experience Family Medicine
Yes: Especially if you have renal/kidney disease. It will also give you a great case of diarrhea. Magnesium is an essential mineral. It is poorly absorb ... Read More
1
1 thank
A 32-year-old member asked:
Dr. Tarek Naguib
40 years experience Nephrology and Dialysis
Depends on symptoms: The way to recognize mag overdose is blood work that shows increase in values. If the "overdose" caused heart rhythm problems that caused a cardiac ar ... Read More
2
2 thanks
A 33-year-old male asked:
Dr. Heidi Fowler
25 years experience Psychiatry
Magnesium oxide O/D: An overdose occurs when an excessive / dangerous dose of a drug / substance is used. "Symptoms of an magnesium oxide overdose include nausea, vomiting ... Read More
A 31-year-old member asked:
Dr. Nikolaos Zacharias
26 years experience Maternal-Fetal Medicine
No.: Magnesium sulfate can cause toxicity when infused at excessive rates, however its effects quickly dissipate once the infusion is stopped (excreted via ... Read More
A 41-year-old member asked:
Dr. Tarek Naguib
40 years experience Nephrology and Dialysis
To remove magnesium: To remove high mag from blood, dialysis or Lasix (furosemide) could be used. Of course, stop magox. Note, side effects from chronic Lasix (furosemide ... Read More
A 48-year-old member asked:
Dr. Danny Proffitt
43 years experience Family Medicine
Time: It will run through you (runs) and once through, it's done! the faster the better so that you do not have time to absorb it into the body. If concer ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month